California, 2007Cold in California, April 18, 2007
April 18, 2007 · NWS STO · 2 events in 2 counties and zones
High pressure, clear skies, and low humidities led to colder than normal low temperatures across the Sacramento Valley.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure, clear skies, and low humidities led to colder than normal low temperatures across the Sacramento Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Apr 17, 9:00 PM PST, 3 hours earlier.
Area forecast discussion, Apr 17, 9:00 PM PST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
1000 PM PDT TUE APR 17 2007
.DISCUSSION...
REVIEW OF SATELLITE IMAGERY TODAY INDICATED AIR MASS BECAME VERY
UNSTABLE ONCE THE COLD AIR WORKED ITS WAY INTO NORCAL WELL BEHIND
THE SURFACE COLD FRONT. CONVECTION ALSO WAS FURTHER S IN OUR CWA DUE
TO A MORE SLY TRACK OF THE VORT MAX. UPPER LEVEL DIVERGENCE FROM
UPPER JET STREAK ALSO ENHANCED VERTICAL MOTION OVER THE WEST SLOPES
WHERE ECHOES FORMED CLUSTERS/LINES OF THUNDERSTORMS AT TIMES THIS
AFTERNOON. LOW WBZS RESULTED IN SEVERAL SLEET/SMALL HAIL REPORTS IN
THE SIERNEV FOOTHILLS.
WATER VAPOR IMAGERY SHOWS VORT MAX CONTINUING TO DIG INTO THE NRN
SAN JOAQUIN VLY AND CARVING OUT A DEEPER TROF OVER NORCAL THAN
EARLIER FORECAST. THIS WILL ALLOW A 2NDARY SHORT WAVE VCNTY OF THE N
COAST TO SLIDE FURTHER SWD ON THE BACKSIDE OF THE TROF AXIS
OVERNITE. IR IMAGERY INDICATES CUMULIFORM CLOUDINESS WITH THIS
FEATURE INDICATIVE OF INSTABILITY THAT WILL AFFECT THE COASTAL RANGE
AND NRN MTNS OVERNITE. OTHERWISE SHOWERS EXPECTED TO DECREASE OVER W
SLOPES OF SIERNEV AS VORT MAX MOVES INTO NV BY 12Z WED. LOCALLY
STRONG WIND GUSTS EXPECTED TO CONTINUE OVER COASTAL RANGE UNTIL
MIDNIGHT...THEN PRESSURE GRADIENTS ARE FORECAST TO RELAX. STRONG
SUBSIDENCE IN THE WAKE OF THE VORT MAX NOW MOVING INTO THE SAN JQN
VLY HAS CLEARED OUT WRN PORTIONS OF THE VLY.
SHORT WAVE RIDGING EXPECTED TO GIVE NORCAL A DRY DAY ON WED WITH
LIGHTER WINDS. ONSHORE FLOW IS EXPECTED DUE TO THE SURFACE HIGH OFF
THE CA COAST. HOWEVER...NWLY FLOW ALOFT SHOULD MIX DOWN WITH SURFACE
HEATING/WARMING DURING THE DAY. HOWEVER...WINDS ALOFT WILL BE
LIGHTER BELOW THE SUBSIDENCE INVERSION WHICH IS FORECAST TO FORM
AROUND 15 THOUSAND FEET.
DEEPER LOW IS FORECAST TO BRING MORE CHILLY AND UNSETTLED WX TO
NORCAL BY THU NITE/FRI. INITIAL SHORT WAVE MAY MOVE INTO NORCAL THU
AROUND 18Z. OTHERWISE...GFS MODEL DIGS THIS SYSTEM WELL INTO
SOCAL...AND IF THAT IS CASE...BEST INSTABILITY WILL BE S OF OUR
FORECAST AREA. ALSO IN THIS CASE...STORMS WILL MOVE/PROPAGATE NWWD
IN OUR CWA ON FRI. ANOTHER UPPER LOW FORECAST TO BRING MORE
UNSETTLED WX TO NORCAL ON SUN. JHM
&&
.AVIATION...
UPPER LEVEL TROF OVER NORCAL WILL CONTINUE TO GIVE SCATTERED SHOWERS
TO NORCAL OVERNITE...MAINLY OVER THE HIGHER TERRAIN. VFR CONDITIONS
EXPECTED IN CENTRAL VLY AND FOOTHILLS WITH MVFR CIGS IN SHOWERS OVER
HIGHER TERRAIN AND LOCAL IFR CONDITIONS OVER SIERNEV. LOCALLY BREEZY
CONDITIONS WITH GUSTS 35-40 KTS OVER COASTAL RANGE EXPECTED TO
DECREASE AFT 07Z.
UPPER TROF TO MOVE E INTO NV ON WED WITH DRIER W-NWLY FLOW OVER
NORCAL. VFR CONDITIONS EXPECTED.
&&
.STO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT PDT TONIGHT FOR CLEAR LAKE/SOUTHERN
LAKE COUNTY-MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE
COUNTY.
&&
Hazardous weather outlook, Apr 17, 4:00 AM PST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
500 AM PDT TUE APR 17 2007
CAZ013>019-063-064-066>069-171400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
500 AM PDT TUE APR 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.
.DAY ONE...TODAY
A LOW PRESSURE SYSTEM WITH COLD FRONT WILL DROP DOWN FROM THE
PACIFIC NORTHWEST BRINGING COOLER WEATHER AND A CHANCE OF SHOWERS
FOR THE NORTHERN MOUNTAINS AND NORTHERN SACRAMENTO VALLEY. GUSTY
WINDS WILL ACCOMPANY THIS SYSTEM. NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY
A MORE VIGOROUS LOW PRESSURE SYSTEM WITH A COLD FRONT WILL DROP DOWN
FROM THE PACIFIC NORTHWEST WITH PRECIPITATION LIKELY FOR MUCH OF THE
REGION THURSDAY AND FRIDAY. SNOW LEVELS WILL LIKELY DROP TO 3000 TO
4000 FEET. MODERATE SNOW ACCUMULATIONS COULD OCCUR ABOVE 5500 FEET
IN THE SIERRA OVERNIGHT THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.
THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
JCLAPP
Cold/Wind Chill, Northern Sacramento Valley
- When
- April 18, 12:00 AM PST to 11:59 PM PST
- Where
- Northern Sacramento Valley forecast zone
- Reported by
- ASOS
A daily low temperature record of 31 degrees was tied in Redding. The record was initially set in 1996.
Cold/Wind Chill, Southern Sacramento Valley
- When
- April 18, 12:00 AM PST to 11:59 PM PST
- Where
- Southern Sacramento Valley forecast zone
- Reported by
- ASOS
A daily low temperature record of 36 degrees was set at the Sacramento Executive Airport. This broke the previous record of 37 degrees set in 2002.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Colorado, April 18, 20072 injured · $125,000 · 55 kt wind · 2 events
- High Wind in Arizona, April 18, 200761 kt wind · 10 events
- Winter Storm and Heavy Snow in Utah, April 18 to 20, 200766 kt wind · 5 events
- Coastal Flood in New Jersey, April 18 to 21, 20074 events
- High Wind in California, April 18, 200761 kt wind · 2 events
- Coastal Flood in Pennsylvania, April 18 to 21, 20072 events
- High Wind in Montana, April 18, 200750 kt wind · 2 events
- High Wind in California, April 18, 200751 kt wind · 2 events
- Astronomical Low Tide in Delaware, April 18, 20072 events
- Hail in Montana, April 18, 20071 in hail · 2 events
- Astronomical Low Tide in Delaware, April 18 to 20, 20072 events
- Hail and Damaging Wind in Wyoming, April 18, 2007$5,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17534, 17536.